Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Feb 24, 2006, 5:20 PM MST for Hudspeth County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2006, 5:20 PM MST (00:20 UTC)
- Expired
- Feb 24, 2006, 6:00 PM MST
- In force
- 40 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 113 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 250020 SVREPZ TXC229-250100- /O.NEW.KEPZ.SV.W.0002.060225T0020Z-060225T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 520 PM MST FRI FEB 24 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HUDSPETH COUNTY IN TEXAS * UNTIL 600 PM MST * AT 509 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FT HANCOCK...OR ABOUT 27 MILES SOUTHEAST OF FABENS...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3137 10594 3113 10583 3128 10529 3157 10542 $$ TRIPOLI
1 follow-up statement
000 WWUS54 KEPZ 250049 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 547 PM MST FRI FEB 24 2006 TXC229-250100- /O.CON.KEPZ.SV.W.0002.000000T0000Z-060225T0100Z/ HUDSPETH TX- 547 PM MST FRI FEB 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR CENTRAL HUDSPETH COUNTY... AT 539 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PEA TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF MCNARY...OR ABOUT 21 MILES NORTHWEST OF SIERRA BLANCA...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3137 10594 3113 10583 3128 10529 3157 10542 $$ TRIPOLI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:05 PM MST, 5 hours 15 minutes earlier.
Area forecast discussion, Feb 24, 12:05 PM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1205 PM MST FRI FEB 24 2006 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND THIS EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. A FEW STORMS MAY PRODUCE HAIL...LOCALLY HEAVY RAINS AND STRONG WINDS. WEST TO SOUTHWEST WINDS WILL BRING SEASONABLY WARM DRY WEATHER OVER THE WEEKEND AND MONDAY. A STORM MOVING INTO THE WESTERN UNITED STATES MAY PRODUCE A FEW RAIN SHOWERS OVER SOUTHWESTERN NEW MEXICO ON TUESDAY. && .DISCUSSION... SOUTHERLY BRANCH OF THE JET NOW EXTENDS ACROSS NORTHERN MEXICO WITH THE CWA IN LEFT FRONT QUAD OF 100 KT SPEED MAX ACROSS BAJA. IN ADDITION AN UPPER TROUGH AXIS NOW EXTENDING THROUGH CENTRAL ARIZONA WILL BE MOVING ACROSS NEW MEXICO AND WESTERN TEXAS THIS EVENING WITH ATTENDANT LIFT ASSOCIATED WITH JET DYNAMICS AND VORTICITY ADVECTION INCREASING OVER THE REGION. LOW LEVEL MOISTURE IS UNSEASONABLY HIGH WITH LOWLAND DEWPOINTS RANGING MAINLY FROM THE LOWER 40S TO LOWER 50S. THIS FACTOR COMBINED WITH UPPER COOLING IS MAKING AREA AIR MASS WEAKLY UNSTABLE WITH AFTERNOON CAPES EXPECTED TO BE AROUND 500 J/KG. COMBINATION OF LIFT...MOISTURE AND INSTABILITY WILL THEREFORE GENERATE SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. WHILE INSTABILITY WILL BE IN THE LOWER CATEGORY, STRONG DEEP LAYER SHEAR OF NEAR 50 KTS WILL EXIST VIA STRONG MID LEVEL SOUTHWESTERLY SPEED MAX. THUS UPDRAFT VELOCITIES COULD BE ENHANCED. WET BULB ZERO HEIGHTS AROUND 6000 FEET AGL INDICATE ISOLATED STORMS MAY PRODUCE MARGINALLY SEVERE HAIL AND EVEN BRIEF HEAVY RAINS. WEEKEND AND MONDAY LOOKS SEASONABLY WARM AND DRY AS WESTERLY FLOW FOLLOWED BY SHORT WAVE RIDGE DEVELOP ACROSS THE CWA. TUESDAY AND BEYOND HIGH CLOUDS MAY ADVECT INTO SOUTHERN ROCKIES AS STRONG PACIFIC TROUGH APPROACHES GREAT BASIN. HAVE ADDED SLIGHT CHANCES OF RAIN WESTERN NEW MEXICO ZONES MONDAY NIGHT AND TUESDAY AS MODELS HAVE REMAINED CONSISTENT IN BRINGING MOISTURE INTO THIS AREA. OTHERWISE EXPECT WESTERLY FLOW TO KEEP THINGS DRY. && .AVIATION... SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES THIS AFTERNOON AND THIS EVENING IN SHOWERS AND THUNDERSTORMS. VFR WITH NO CEILINGS ON SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 44 69 41 72 45 / 30 0 0 0 0 SIERRA BLANCA TX 37 63 36 68 42 / 40 0 0 0 0 LAS CRUCES 40 67 37 71 43 / 30 0 0 0 0 ALAMOGORDO 42 67 40 69 41 / 30 0 0 0 0 CLOUDCROFT 25 48 21 52 23 / 30 0 0 0 0 TRUTH OR CONSEQUENCES 39 66 37 72 41 / 20 0 0 0 0 SILVER CITY 34 63 34 66 38 / 20 0 0 0 0 DEMING 38 68 36 72 40 / 30 0 0 0 0 LORDSBURG 37 70 35 71 40 / 10 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... 05 ROGASH
Hazardous weather outlook, Feb 24, 6:23 AM MST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 623 AM MST FRI FEB 24 2006 NMZ022>025-030>032-TXZ055-056-251330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 623 AM MST FRI FEB 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED DENSE FOG THIS MORNING WILL QUICKLY DISSIPATE AFTER SUNRISE. ISOLATED THUNDERSTORMS WILL DEVELOP LATER TODAY WITH THE APPROACH OF AN UPPER LEVEL STORM SYSTEM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 24, 11:32 AM MST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1132 AM MST FRI FEB 24 2006 NMZ022-241945- SOUTHWEST MOUNTAINS/LOWER GILA REGION- INCLUDING THE CITY OF...SILVER CITY 1132 AM MST FRI FEB 24 2006 THUNDERSTORMS MOVING THROUGH SILVER CITY AND SURROUNDING AREAS ARE PRODUCING SMALL HAIL UP TO 1/2 INCH IN DIAMETER. THESE STORMS ARE ALSO CAPABLE OF PRODUCING HEAVY RAIN WITH LOCALIZED FLOODING OF STREETS AND ARROYOS...AND GUSTY WINDS TO 45 MPH. TRIPOLI
Special weather statement, Feb 24, 12:22 PM MST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1222 PM MST FRI FEB 24 2006 NMZ022>025-030>032-TXZ055-056-250115- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1222 PM MST FRI FEB 24 2006 ...A FEW STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MUCH OF SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY PRODUCE HAIL UP TO AN INCH IN DIAMETER ALONG WITH FREQUENT LIGHTNING...LOCALLY HEAVY RAINS AND STRONG GUSTY WINDS. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IN A STRONG BUILDING. TRAVELERS SHOULD EXPECT AREAS OF DANGEROUS DRIVING CONDITIONS DUE TO LOW VISIBILITIES AND VERY SLIPPERY ROADS. THE THUNDERSTORMS ARE BEING PRODUCED AHEAD OF AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION. DRIER WEATHER WILL RETURN ON SATURDAY AFTER THE DISTURBANCE PASSES TO THE EAST. ROGASH
Special weather statement, Feb 24, 2:06 PM MST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 206 PM MST FRI FEB 24 2006 NMZ022-030-242215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG 206 PM MST FRI FEB 24 2006 ...STRONG THUNDERSTORMS CONTINUE OVER SOUTHWESTERN NEW MEXICO... AT 2 PM A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUED MOVING TO THE NORTHEAST ACROSS GRANT AND HIDALGO COUNTIES IN SOUTHWESTERN NEW MEXICO. STRONGEST STORMS WERE MOVING INTO THE SILVER CITY VICINITY WITH OTHER STRONG STORMS MOVING ACROSS INTERSTATE 10 NEAR LORDSBURG. THE STORMS MAY PRODUCE SMALL HAIL...LOCALLY HEAVY RAINS AND WIND GUSTS TO 40 MPH. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER AND DRIVERS SHOULD EXPECT HAZARDOUS CONDITIONS FROM LOW VISIBILITIES AND SLIPPERY ROADS. SOME PONDING OF WATER MAY ALSO OCCUR IN LOW LYING AREAS. ROGASH
Special weather statement, Feb 24, 4:50 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 450 PM MST FRI FEB 24 2006 NMZ032-250100- SOUTHERN DESERT- INCLUDING THE CITY OF...LAS CRUCES 450 PM MST FRI FEB 24 2006 ...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN NEW MEXICO... AT 445 PM...A THUNDERSTORM WAS SEEN MOVING INTO THE LAS CRUCES AREA NEAR THE I-10 AND I-25 CORRIDOR. THE MAIN THREAT WITH THIS STORM IS SMALL HAIL...HOWEVER WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING ARE ALSO POSSIBLE. LOW VISIBILITIES AND SLIPPERY ROADS WILL MEAN HAZARDOUS DRIVING CONDITIONS...AND SOME PONDING OF WATER MAY OCCURR IN LOW LYING AREAS. TRIPOLI
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.